The Mathematical Institute, University of Oxford, Eprints Archive

On the Lawrence–Doniach and Anisotropic Ginzburg–Landau Models for Layered Superconductors

Chapman, S. J. and Du, Qiang and Gunzburger, Max D (1995) On the Lawrence–Doniach and Anisotropic Ginzburg–Landau Models for Layered Superconductors. SIAM Journal on Applied Mathematics, 55 (1). pp. 156-174. ISSN 1095-712X



The authors consider two models, the Lawrence-Doniach and the anisotropic Ginzburg-Landau models for layered superconductors such as the recently discovered high-temperature superconductors. A mathematical description of both models is given and existence results for their solution are derived. The authors then relate the two models in the sense that they show that as the layer spacing tends to zero, the Lawrence-Doniach model reduces to the anisotropic Ginzburg- Landau model. Finally, simplified versions of the models are derived that can be used to accurately simulate high-temperature superconductors.

Item Type:Article
Uncontrolled Keywords:superconductivity, Lawrence-Doniach model, Ginzburg-Landau equations, layered superconductors
Subjects:O - Z > Partial differential equations
O - Z > Optics, electromagnetic theory
Research Groups:Oxford Centre for Industrial and Applied Mathematics
ID Code:597
Deposited By: Jon Chapman
Deposited On:22 May 2007
Last Modified:29 May 2015 18:25

Repository Staff Only: item control page